MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG30022UX
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310); Leak/Splash (1354); Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving one onyx frontier coronary drug eluting stent, a balloon burst/leak occurred during stent deployment at an inflation pressure of 8 atm.The issue occurred on the first inflation.The lesion being treated was mildly tortuous, moderately calcified with 85% stenosis in the mid left anterior descending (lad) artery.The device was inspected prior to use with no issues.Negative preparation was performed with no issues.The lesion was pre-dilated.Resistance was not encountered when advancing the device and excessive force was not used during delivery.The stent was implanted.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: it was later clarified that a balloon burst occurred.The device was not moved or repositioned in the lesion while inflated.The device did not pass through a previously deployed stent.The stent needed to be post-dilated with another balloon.The stent was successfully deployed.There was no issues or damage to the stent after the balloon burst.Sections b.1 adverse event or product, b.2.Outcome attributed to adverse event <(>&<)> h.1.Type of reportable event updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis.The luer was detached on device return.The hypo-tube material was oval and jagged at detachment site.Multiple severe kinks were evident to hypo-tube.Blood was visible inside the balloon.Crimp impressions were visible on exposed balloon surface.The proximal and distal balloon pillows were partially expanded, indicating partial inflation had occurred.It was not possible to pressurize the device due to the detached luer, however the blood inside the balloon and partial inflation confirms the reported burst/leak.Additional information: it was later reported that the device luer detachment occurred after the device was removed from the patient.The device was kinked and re-straightened during use.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code.Correction: annex a code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21216654
Report Number9612164-2025-00393
Device Sequence Number19677520
Product Code NIQ
UDI-Device Identifier00763000511494
UDI-Public00763000511494
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG30022UX
Device Catalogue NumberONYXNG30022UX
Device Lot Number0012443488
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer01/23/2025
03/06/2025
04/02/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date02/18/2025
03/31/2025
04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight79 KG